MAUDE Adverse Event Report: ZIMMER GMBH SYNTHETIC TOP

ZIMMER GMBH SYNTHETIC TOP
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: biolox delta, ceramic femoral head, l 36/+3.5, taper 12/14; part#00877503603; lot#2980832.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive yet the device, however it is indicated by complainant that it will be returned for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that during 2 stage hip revision surgery, the biolox delta head got damaged during impaction with synthetic top impactor.The damage happened because of small piece of metal into the impactor.The head and impactor were replaced with the new ones.The delay of 5 minutes was reported due to head removal.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Additional: d10, h2, h6.Correction: b4, g4, g7, h10.Investigation and conclusion - event review: it was reported that there was a mark on the biolox delta head after impaction with synthetic top impactor.The damage happened because of small piece of metal embedded in the impactor.- no further due diligence required as all required information to support the conclusion is available/was already requested.- no relevant medical data has been received.- visual examination: the impactor top as well as the biolox head were returned for an investigation.The impactor top has several signs of usage and deformation at the impaction area.The biolox head has metal transfer signs in the taper and a black scratch on the articular surface.No metal particle was found to be embedded in the impactor.- the product is intended for treatment.- the investigation results did not identify a non-conformance or a complaint out of box (coob).- it can be confirmed that the biolox head has a mark on the articulation surface.However, no metal particle was found embedded in the impactor, however, it cannot be excluded that it might have been removed during cleaning and desinfecting at the hospital or at zimmer biomet.In case of application of high forces, deformation at the impaction area can occur.A deterioration in function during use of the instrument is likely.It remains unknown what lead to the scratch on the biolox head.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
SYNTHETIC TOP
Common Device Name
SYNTHETIC TOP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9486335
Report Number0009613350-2019-00806
Device Sequence Number19302089
Product Code HWA
UDI-Device Identifier00889024303423
UDI-Public00889024303423
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number78.00.38
Device Lot Number4501581113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1